A 20-year-old female asked:
Should one incident of diarrhea 3 and a half hours after taking your birth control pill lower your pill's effectiveness?
1 doctor answer • 3 doctors weighed in
Dr. Gregory Harttanswered
Emergency Medicine 20 years experience
No: The pill absorbs quickly after you swallow it, and diarrhea should't affect it.
3.6k viewsReviewed >2 years ago
A female asked:
Should one incident of diarrhea (due to spoiled food) 3 hours after taking your birth control pill lower your pill's effectiveness?
1 doctor answer • 1 doctor weighed in
Dr. Deborah Ungerleideranswered
Pediatrics 38 years experience
No, that should not: affect your pill's effectiveness. If you vomited shortly after taking the pill, you may not have absorbed enough of it to be effective. If that is not the case, you don't need to worry. Feel better soon!
795 viewsAnswered >2 years ago
A 21-year-old female asked:
Would having one episode of diarrhea 12 hours after taking my birth control pill decrease it's effectiveness?
1 doctor answer • 2 doctors weighed in
Dr. Katharine Coxanswered
Pediatric Emergency Medicine 47 years experience
No: Already absorbed. You will be fine. All the best.
2.4k viewsReviewed >2 years ago
Last updated Oct 26, 2016
People also asked
Connect with a U.S. board-certified doctor by text or video anytime, anywhere.
24/7 visits - just $44!
50% off with $15/month membership
Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.